MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CPCS COCR PRIM SO 12/14 SZ 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. CPCS COCR PRIM SO 12/14 SZ 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71312364
Medical Device Problem Codes Fracture (1260); Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/03/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision hip surgery was performed due to fracture cement mantle and subsidence cpcs femoral component.
 
Additional Manufacturer Narrative
The associated cpcs collarless polished cemented standard offset stem and oxinium femoral head were returned and evaluated.A lab analysis conducted during this investigation noted that visual examination of stem component found surface marks on the a-p sides of the neck.These markings most likely occurred during removal of the stem from contact of an instrument.The distal tip exhibited some minor burnish marks.It is unclear but potentially this is the result of motion between the femoral component and cement mantle given subsidence reported.Examination of the head did not reveal any significant observations.Some minor scars were noted on the articular surface.These most likely are the results of instrument contact during the removal procedure.There is no evidence to indicate either of the components played a role in this issue.The reason for the fractured cement mantle cannot be determined from information provided.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.A clinical analysis noted there was likely micromotion as a root cause.Aggressive femoral reaming and the subsequent thick cement mantle could have been contributing factors to the reported event.The patient impact beyond the reported revision cannot be determined.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
CPCS COCR PRIM SO 12/14 SZ 4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8643495
Report Number1020279-2019-02056
Device Sequence Number10826718
Product Code JDI
UDI-Device Identifier03596010462039
UDI-Public03596010462039
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K823727
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/21/2025
Device Catalogue Number71312364
Device Lot Number15FM18206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2019
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer05/03/2019
Initial Report FDA Received Date05/27/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;